| Catalog Number |
M001456520 |
| Medical Device Problem Code |
Unraveled Material (1664)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/14/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the xcela pasv picc product family and the failure mode "guidewire unraveled." no adverse trend was identified.The end user's reported complaint description cannot be confirmed nor can a root cause be determined as no sample was returned for evaluation.The guidewire is supplied to angiodynamics by lake region manufacturing.Lake region manufacturing has been notified of this event via scar (supplier corrective action request) for informational purposes only.The directions for use provided with the xcela picc contains guidance on use and removal of the supplied guidewire.(b)(4).
Event or Problem Description
As reported - during placement of an xcela picc, the wire mandrel was in the vein with the needle removed.When attempting to thread the end of the wire through the introducer, the end of the wire was noted to be unravelling.The wire was removed and the patient's vein re-accessed through a second needle puncture.The used guidewire will not be returned for evaluation.